< Back to NursingCenter.com
Cutaneous Drug Eruptions
Skin Cancer Prevention
Skin Disease in HIV
Early diagnosis of an adverse cutaneous drug reaction (ACDR) is the key to preventing a more severe and life-threatening drug reaction. ACDRs can range from mild rashes to life-threatening events. ACDRs are classified as immunologic and nonimmunologic etiologies. Drug hypersensitivity is an immune mediated response. True hypersensitivity adverse drug reactions mimic many disease states and can involve any organ system (S. Nayak, 2008). A thorough history is critical when the patient presents with systemic symptoms in addition to a dermatological response that does not display common distributions and lesions. Medications previously prescribed and taken by patients may produce a delayed immune mediated response that can result in multiorgan syndrome, Stevens-Johnson syndrome, or toxic epidermal necrolysis.
Not a member? Join now for Free!
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues
Join our CESaver program to earn up to 100 contact hours for only $34.95
Explore a world of online resources
Back to Top
Return to Nursing Center Home